MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TAC083415A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2023, the patient presented to emergency room with a symptomatic type b aortic dissection, upon which procedure was done utilizing a gore® tag® thoracic branch endoprosthesis (tac083415a), gore® tag® thoracic branch endoprosthesis (side branch tsb081206a) and gore® tag® conformable thoracic stent graft with active control system to extend distally (tgm343415).Patient was discharged, symptoms resolved with an uneventful postoperative course.On (b)(6) 2023, reportedly, the patient presented to the emergency room for reintervention procedure with a retrograde type a dissection, where the proximal end of the stent graft clearly disrupted the aorta at the level of the left common carotid in zone-01 where the ascending was dissected.Patient received surgery with an open ascending repair in zone-2 arch where they sewed the dacron graft and bypassing the head vessels in order to sew directly to the gore® tag® thoracic branch endoprosthesis device which was placed previously.The patient was complaint with her follow up, came in for postoperative ct scans and follow-up appointments.It is a stent induced retrograde type a dissection per imaging scans done at the hospital.Procedure went well and patient is doing fine.
 
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.According to the gore® tag® thoracic branch endoprosthesis instructions for use (ifu), possible adverse events and complications that may occur and/or require intervention include, but are not limited to dissection and reoperation.Added imaging evaluation summary: the images received cannot be used to perform a full imaging evaluation.The extent and accuracy of the observations and findings may be limited due to the completeness, format and/or quality of the available images provided for review.Gore cannot guarantee the images provided are accurate or lack alteration.Therefore, gore cannot guarantee all key findings have been captured or that the findings are accurate.The imaging evaluation performed by a clinical imaging specialist showed the following: two jpeg images and 2 movie files submitted for evaluation.No name or demographics on images provided.A jpeg image entitled, ¿final angio on initial implant of tbe¿, shows contrast in the brachiocephalic artery and at the proximal implanted device in the thoracic aorta.With the amount of contrast filling on the image, cannot confirm if there is a dissection in the ascending thoracic aorta at time of image acquisition."video.Mov axials 5-1-2023 case #13790 (1)¿ images show: a dissection is observed in the ascending thoracic aorta on this video.¿video.Mov sagitals 5-1-2023 case #(b)(4)¿ images show: a dissection is observed at the proximal end of the previously implanted device.This dissection extends into the brachiocephalic artery and ascending thoracic aorta.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16992857
Report Number2017233-2023-03958
Device Sequence Number11632843
Product Code MIH
UDI-Device Identifier00733132654093
UDI-Public00733132654093
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2025
Device Model NumberTAC083415A
Device Catalogue NumberTAC083415A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexFemale